Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 10, 2011, 3:34 AM CST for Pike County, Mississippi. It took effect at Mar 10, 2011, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 3:34 AM CST (09:34 UTC)
- In effect from
- Mar 10, 2011, 6:00 AM CST
- Expired
- Mar 10, 2011, 6:59 PM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 14.93 ft at Mar 10, 2011, 7:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
148 WGUS44 KLIX 100934 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 334 AM CST THU MAR 10 2011 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-110334- /O.NEW.KLIX.FL.W.0033.110310T1200Z-110311T0627Z/ /OSYM6.1.ER.110310T1200Z.110310T1800Z.110311T0027Z.NO/ 334 AM CST THU MAR 10 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 AM THURSDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$
2 follow-up statements
210 WGUS84 KLIX 101628 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1028 AM CST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-110600- /O.EXT.KLIX.FL.W.0033.000000T0000Z-110311T0600Z/ /OSYM6.1.ER.110310T1414Z.110310T1800Z.110311T0000Z.NO/ 1028 AM CST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM THURSDAY THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 15.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED. $$ LAC105-111027- /O.EXT.KLIX.FL.W.0009.000000T0000Z-110314T0051Z/ /ROBL1.1.ER.110309T2300Z.110311T1200Z.110313T1851Z.NO/ 1028 AM CST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 17.8 FEET BY TOMORROW MORNING MARCH 11TH. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON MARCH 13TH. * IMPACT...AT 18.0 FEET...EVACUATION OF TRAILERS AT HIDDEN OAKS MUST BE COMPLETED. WATER COVERS THE ENTRANCE TO CAMP GROUNDS. SECONDARY ROADS AND UNIMPROVED ROADS NORTH OF ROBERT WILL FLOOD AS CHAPPEPEELA CREEK BACKS UP. LOW PLACES ON HIGHWAY 22 SOUTH OF ROBERT WILL BE UNDER WATER. $$
123 WGUS44 KLIX 110059 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 659 PM CST THU MAR 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. && MSC113-110129- /O.CAN.KLIX.FL.W.0033.000000T0000Z-110311T0600Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 659 PM CST THU MAR 10 2011 * AT 6:45 PM THURSDAY THE STAGE WAS 14.1 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS EXPECTED TO FALL TO 11.5 FEET BY EARLY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:22 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 10, 3:22 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 AM CST THU MAR 10 2011
.UPDATE...
UPDATED MARINE DISCUSSION AND HEADLINES.
&&
.PREV DISCUSSION... /ISSUED 253 AM CST THU MAR 10 2011/
.DISCUSSION...
TRANQUIL WEATHER WILL PREVAIL FOR THE REMAINDER OF WORK WEEK AND
THROUGH THE WEEKEND. NORTHWEST FLOW ALOFT THAT WILL BE OBSERVED
ACROSS THE GULF COAST REGION THROUGH THE END OF THE WEEK WILL
TRANSITION TO A MORE OR LESS ZONAL FLOW PATTERN ACROSS THE
SOUTHERN HALF OF THE CONUS OVER THE WEEKEND. AT THE SURFACE...
HIGH PRESSURE WILL SHIFT EAST ACROSS THE GULF COAST THROUGH THE
WEEKEND. TEMPERATURES WILL BEGIN THE FORECAST PERIOD SOMEWHAT
BELOW NORMAL...AND MAY EVEN FLIRT WITH THE FREEZING MARK TONIGHT/FRIDAY
MORNING ACROSS SOUTHWEST MISSISSIPPI AND SOME OF THE ADJACENT
AREAS OF SOUTHEAST LOUISIANA. HOWEVER...TEMPERATURES WILL MODERATE
TO NEAR SEASONAL VALUES OVER THE WEEKEND AS HIGH PRESSURE SHIFTS
TO THE EAST AND LOW LEVEL SOUTHERLY FLOW RETURNS.
THE NEXT CHANCE FOR RAIN WILL BE EARLY NEXT WEEK. THE ECMWF IS MUCH
MORE BULLISH WITH A SHORT WAVE TROUGH AFFECTING THE REGION
MONDAY/MONDAY NIGHT THAN THE LATEST GFS RUN WHICH NOW BARELY SHOWS
SUCH A FEATURE. AT THIS TIME WE PLAN TO LEAN MORE TOWARD THE ECMWF
SOLUTION AND MAINTAIN A SLIGHT CHANCE OF RAIN MONDAY AND MONDAY
NIGHT ALONG WITH AN ASSOCIATED COLD FRONTAL PASSAGE. BEYOND
MONDAY...DRY WEATHER IS EXPECTED THROUGH THE MID PART OF NEXT
WEEK. 11
.AVIATION...
EXPECT VFR CONDITIONS TO LAST THROUGH THE FORECAST PERIOD. 35
.MARINE...
COLD FRONT HAS CLEARED THE COASTAL WATERS. WINDS OVER OUTER WATERS
FLIRTING WITH GALE CRITERIA...BUT THIS SHOULD BE SHORT-LIVED. EXPECT
SMALL CRAFT CONDITIONS TO CONTINUE THROUGH THE MORNING HOURS OVER
THE OPEN WATERS...BUT WINDS ARE DROPPING OFF RATHER QUICKLY OVER
THE TIDAL LAKES AND MISSISSIPPI SOUND. WILL DROP ADVISORY TO
EXERCISE CAUTION IN THOSE AREAS. SOME RELAXING OF WINDS TO OCCUR
FOR THE AFTERNOON HOURS...AND CONDITIONS MAY BRIEFLY DROP BELOW
EXERCISE CAUTION LEVELS...BUT WILL INCREASE AGAIN IN THE EVENING.
WILL RAISE EXERCISE CAUTION FLAGS BEYOND THE ADVISORY UNTIL 03Z.
ONCE HIGH PRESSURE SETTLES IN...THERE WILL BE SEVERAL DAYS OF
QUIETER WEATHER ON THE MARINE SIDE. SOME DISAGREEMENT BETWEEN
MODELS ON SOLUTION FOR THE EARLY PORTION OF NEXT WEEK. ECMWF
BRINGS A FRONT THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...WHILE
THE GFS KEEPS HIGH PRESSURE OVER THE NORTHERN GULF. FOR NOW...WILL
SIDE WITH THE ECMWF...WHICH APPEARS TO BE THE HPC FAVORED
SOLUTION...AND KEEPS ME IN STEP WITH THE NEIGHBORING OFFICES...BUT
ALSO WOULD NOT BE SURPRISED IF THE GFS SOLUTION BECOMES THE
FAVORED SOLUTION DOWN THE ROAD. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 34 65 39 / 0 0 0 0
BTR 64 37 67 42 / 0 0 0 0
ASD 63 37 65 42 / 0 0 0 0
MSY 62 43 64 46 / 0 0 0 0
GPT 63 37 64 42 / 0 0 0 0
PQL 63 37 64 41 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 9, 6:16 PM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 616 PM CST WED MAR 9 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-101300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 616 PM CST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND FOR THE TIDAL LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MARINE... A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:27 PM CST | River Flood Warning | LIX | Pearl River | 42 hr |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.